Thunderstorm Wind, Washington
- When
- June 8, 6:50 PM EST
- Where
- Washington County, Mc Murray
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.283, -80.083
Utility pole snapped off by wind.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 8, 5:55 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 655 PM EDT SUN JUN 8 2003 UPDATED FORECAST TO DROP MENTION OF SEVERE THUNDERSTORM WATCH FOR OHIO COUNTIES NEAR ZANESVILLE. REST OF SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. ...GIORDANO .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH TIL 9 PM. PA...SEVERE THUNDERSTORM WATCH TIL 9 PM. WV...SEVERE THUNDERSTORM WATCH TIL 9 PM. LAG
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 503 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. IF THUNDERSTORMS DO BECOME SEVERE...THE GREATEST THREAT WILL BE FROM DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 642 PM EDT SUN JUN 8 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN OHIO... COSHOCTON GUERNSEY MUSKINGUM NOBLE TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA HARRISON JEFFERSON MONROE
OHZ050-082345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 648 PM EDT SUN JUN 8 2003 ...LINE OF THUNDERSTORMS MOVING INTO JEFFERSON COUNTY... THUNDERSTORMS ARE MOVING INTO WESTERN PORTIONS OF JEFFERSON COUNTY. THESE STORMS HAVE A HISTORY OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME... ALSO WIND GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. SMALL HAIL IS A POSSIBILITY. IF THESE STORMS INCREASE IN INTENSITY A WARNING MAY BE ISSUED.
WVZ001>004-012-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 658 PM EDT SUN JUN 8 2003 ...LINE OF THUNDERSTORMS MOVING INTO THE NORTHERN PANHANDLE OF WEST VIRGINIA AND WETZEL COUNTY... THESE STORMS HAVE A HISTORY OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME... ALSO WIND GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. SMALL HAIL IS A POSSIBILITY. IF THESE STORMS INCREASE IN INTENSITY A WARNING MAY BE ISSUED.
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 709 PM EDT SUN JUN 8 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN OHIO... COSHOCTON GUERNSEY MUSKINGUM NOBLE TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA HARRISON JEFFERSON MONROE
PAZ014-020-021-031-090015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 718 PM EDT SUN JUN 8 2003 ...STRONG THUNDERSTORMS APPROACHING... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A LINE OF STRONG THUNDERSTORMS THAT SHOULD MOVE ACROSS ALLEGHENY, BEAVER, BUTLER, AND GREENE COUNTIES BETWEEN 7:30 AND 8:30 PM. THESE STORMS MAY PRODUCE WIND GUSTS TO 50 MPH, ALONG WITH TORRENTIAL DOWNPOURS. AN INCH OF RAIN COULD FALL IN JUST A SHORT PERIOD OF TIME, CAUSING FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. REMEMBER, LIGHTNING KILLS. REHAK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
748 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM MOON TOWNSHIP PA WIND DAMAGE
06/08/03 ALLEGHENY TWO 100 FT TALL PINE TREES
SNAPPED DUE TO WIND.
REPORTED BY TRAINED
OBSERVER
BRThe Pittsburgh radar (KPBZ), 30 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Utility pole snapped off by wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364508.